Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 23, 2021, 7:55 PM MDT for Sheridan County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 7:55 PM MDT (01:55 UTC)
- Expired
- Aug 23, 2021, 8:45 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.75 in
- Wind
- 40
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 143 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3149 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted.
080
WWUS83 KLBF 240155
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
755 PM MDT Mon Aug 23 2021
NEZ004-240245-
Sheridan NE-
755 PM MDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of southeastern
Sheridan County through 845 PM MDT...
At 755 PM MDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or 18 miles east of Alliance, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ellsworth, Antioch, Snow Lake, Watson Lake, Lakeside, Wolf Hill,
Kennedy Lake and Argo Hill.
This includes the following highways...
Highway 250 between mile markers 1 and 18.
Highway 2 between mile markers 99 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4246 10227 4228 10205 4210 10206 4208 10207
4202 10228 4201 10261 4205 10268
TIME...MOT...LOC 0155Z 221DEG 27KT 4206 10252
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 23, 6:22 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 23, 6:22 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 722 PM CDT Mon Aug 23 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 207 PM CDT Mon Aug 23 2021 The main focus of the short term is the storm chances tonight. A low pressure system has troughing that extends British Columbia SE into Kansas. Along with a sfc boundary and aid from the ever present LLJ, this will be the trigger for storms tonight. Ample moisture remains in the region, evident by dwpts in the 60s/70s, and above avg PWATs of 1.25". The worry however, is that lifting will not be strong enough to break the capping in place. If the cap can be broken, storms will have plenty of MLCAPE to tap into (~2000J/kg or more), thanks to daytime heating steepening the lapse rates, and about 40 kts of bulk shear. Expecting the main focus area to reside in the eastern Panhandle to north central Nebraska, where isolated strong to severe storms are most likely. SPC suggests the main hazards will be large hail (up to 2") and damaging winds. Eventually, the system will move east a bit, and leave tomorrow in WNW flow at the sfc. This will usher in a bit cooler air (with modest CAA at 850) and limit highs from getting beyond the 90s. The flow will also help usher in a bit drier air with dwpts ranging from the 40s in the Panhandle to 60 in central Nebraska. .LONG TERM...(Wednesday through Monday) Issued at 207 PM CDT Mon Aug 23 2021 As the trend has proven, long term upper levels look to be covered by a ridge oriented SW to NE...centered generally over Oklahoma at 500mb. A UL jet will reside just north of this feature over the ND/Canada border. At lower levels, a LLJ over Nebraska looks to strengthen Wednesday and into Thursday, and shift a bit east into Friday, but remain over central to eastern Nebraska. This feature looks to remain throughout the forecast. At the sfc, the low looks to have moved far enough SE to reside over western KS. This low pressure system will be the focus for precip and storm chances Wednesday evening. It looks as though lapse rates will steepen into the afternoon, but as with the short term, will need to deduce in with newer model forecasts if instability will be enough to overcome the capping. As such, have left the inherited CHC PoPs in the forecast ATTM. Beyond Wed, at upper levels, a closed low over British Columbia will push the upper level jet off to the NE, and ridging more into ESE CONUS. The corresponding sfc closed low will move SE over Nebraska TH and into Fri. This system will be the focus for more precip/storm chances given the aid from the stagnant LLJ. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 715 PM CDT Mon Aug 23 2021 Skies should remain VFR through the TAF period. There is an outside chance for an ISOL TSTM or two but chances are slim and will not be included in the VTN and LBF terminal forecast. Winds will be light, generally less than 10 kts. A weak cold front will switch winds to the north to northwest on Tuesday, and some gusts could approach 20 kts Tuesday afternoon across north central Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Sinclair LONG TERM...Sinclair AVIATION...Taylor
Hazardous weather outlook, Aug 23, 2:10 PM MDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 310 PM CDT Mon Aug 23 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-242015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 310 PM CDT Mon Aug 23 2021 /210 PM MDT Mon Aug 23 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible this evening, generally affecting areas along and north of highway 20 across northern Nebraska. An isolated severe storm may form and the primary severe weather hazard is very large hail, 2 inches in diameter or greater. Wind damage is a secondary concern. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Chances for showers and thunderstorms will increase for the middle of the week with a marginal threat for severe storms generally north of Interstate 80 again on Wednesday into Thursday. Additional thunderstorms are possible heading into the weekend but the severe weather threats uncertain at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 23, 7:55 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
755 PM MDT Mon Aug 23 2021
NEZ004-240245-
Sheridan NE-
755 PM MDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of southeastern
Sheridan County through 845 PM MDT...
At 755 PM MDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or 18 miles east of Alliance, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ellsworth, Antioch, Snow Lake, Watson Lake, Lakeside, Wolf Hill,
Kennedy Lake and Argo Hill.
This includes the following highways...
Highway 250 between mile markers 1 and 18.
Highway 2 between mile markers 99 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4246 10227 4228 10205 4210 10206 4208 10207
4202 10228 4201 10261 4205 10268
TIME...MOT...LOC 0155Z 221DEG 27KT 4206 10252
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TaylorThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:54 PM MDT | Special Weather Statement | LBF | Cherry | 51 min |
| Aug 23, 9:52 PM MDT | Special Weather Statement | LBF | Sheridan | 38 min |
| Aug 23, 10:29 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Aug 24, 1:08 AM MDT | Special Weather Statement | LBF | Cherry | 52 min |
| Aug 24, 1:35 AM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 55 min |
| Aug 24, 4:14 PM MDT | Special Weather Statement | LBF | Thomas | 46 min |
| Aug 24, 4:53 PM MDT | Special Weather Statement | LBF | Logan | 37 min |
| Aug 24, 4:59 PM MDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 31 min |
| Aug 24, 5:29 PM MDT | Special Weather Statement | LBF | Logan | 46 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.